Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 6, 2005, 1:46 PM MDT for Tooele County, Utah County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 1:46 PM MDT (19:46 UTC)
- Expired
- May 6, 2005, 2:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 123 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 061948 SVRSLC UTC045-049-062015- /O.NEW.KSLC.SV.W.0003.050506T1946Z-050506T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 146 PM MDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TOOELE COUNTY IN UTAH WEST CENTRAL UTAH COUNTY IN UTAH * UNTIL 215 PM MDT * AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER WEST CENTRAL UTAH COUNTY...OR ABOUT 19 MILES WEST OF PAYSON...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN UTAH COUNTY AT 200 PM MDT RURAL NORTHWESTERN UTAH COUNTY AT 210 PM MDT LAT...LON 4005 11216 4011 11193 4041 11208 4030 11237 $$
2 follow-up statements
000 WWUS55 KSLC 062000 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT FRI MAY 6 2005 UTC045-049-062015- /O.CON.KSLC.SV.W.0003.000000T0000Z-050506T2015Z/ UTAH UT-TOOELE UT- 200 PM MDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MDT FOR EAST CENTRAL TOOELE AND WEST CENTRAL UTAH COUNTIES... AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN UTAH COUNTY...OR ABOUT 19 MILES SOUTHEAST OF TOOELE...MOVING NORTH AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4014 11222 4019 11197 4039 11201 4030 11237 $$
000 WWUS55 KSLC 062014 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 214 PM MDT FRI MAY 6 2005 UTC045-049-062024- /O.EXP.KSLC.SV.W.0003.000000T0000Z-050506T2015Z/ UTAH UT-TOOELE UT- 214 PM MDT FRI MAY 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TOOELE AND WEST CENTRAL UTAH COUNTIES EXPIRES AT 215 PM MDT... LAT...LON 4014 11222 4019 11197 4039 11201 4030 11237 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:30 AM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 6, 9:30 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MDT FRI MAY 6 2005
.SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN AND
EASTERN UTAH THIS AFTERNOON AND TONIGHT AND INTO WYOMING SATURDAY.
HIGH PRESSURE ALOFT DEVELOPS ON SUNDAY.
&&
.DISCUSSION...MAIN VORTICITY LOBE NOW INTO WESTERN AZ. CONVECTION
ALREADY FIRING ALONG LEADING EDGE OF PVA IN SW UTAH. MORNING
SOUNDINGS INDICATE AMPLE MOISTURE LEFT OVER FROM LAST NIGHTS
CONVECTION...AND WITH A FEW HOURS OF SURFACE HEATING THIS MORNING,
WILL SEE CONVECTION CONTINUE TO INCREASE ACROSS THE STATE THROUGH
THIS AFTERNOON. BEST DESTABILIZATION/DYNAMICS AND CHANCES FOR
ORGANIZED CONVECTION WILL BE ACROSS CENTRAL AND SOUTHERN UTAH AS
MAIN COLD POOL CURRENTLY OVER SOUTHERN NV TRACKS
EAST-NORTHEASTWARD.
WITH SYSTEM REMAINING PROGRESSIVE, WILL CONTINUE WITH TREND OF LESS
OVERALL PRECIP FROM THIS SYSTEM. 12Z NAM HAS LESS THAN 1 INCH
ACCUMULATED PRECIP CWA WIDE THROUGH SUNDAY...WITH HIGHEST AMOUNTS
ALONG CENTRAL AND SOUTHERN MOUNTAINS AND THE UINTAS. DYNAMICS
CONTINUE TO BE WEAKER ACROSS NORTHERN PART OF THE STATE TODAY
THROUGH SUNDAY WITH BASICALLY NEUTRAL TEMP ADVECTION ALOFT. SEVERE
THREAT ACROSS NORTHERN UTAH MORE LIKELY TO BE HAIL THAN WIND WITH
INCREASE IN LOW-LEVEL MOISTURE. STILL MAY SEE SIGNIFICANT
THUNDERSTORM WINDS ACROSS EASTERN DESERTS WITH DRIER AIR IN PLACE.
RIDGING SETTLING IN OVER THE REGION ON SUNDAY. DECENT COLD FRONT
LOOKS TO PUSH INTO THE REGION MONDAY, THEN STRONG PACIFIC SYSTEM
STILL ON TAP FOR TUESDAY/WEDNESDAY.
&&
.HYDRO...WITH NAM QPF DECREASING, WILL EVALUATE CURRENT HYDRO
PRODUCTS DEPENDING ON NEW GFS.
&&
.AVIATION...THUNDERSTORMS MOVING FROM SOUTH TO NORTH EXPECTED TO
IMPACT SLC LATE THIS MORNING AND THIS AFTERNOON.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH TONIGHT THROUGH SATURDAY NIGHT.
SEE SLCFFASLC FOR DETAILS.
WY...NONE.
SMITHHazardous weather outlook, May 6, 6:30 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 AM MDT FRI MAY 6 2005 UTZ001>021-WYZ021-071300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 630 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHERN UTAH THIS MONRING...THEN SPREADING INTO NORTHERN UTAH BY THIS AFTERNOON. LOCALLY HEAVY RAIN AND GUSTY WIND WILL OCCUR WITH THE STRONGER STORMS. BREEZY TO WINDY CONDITIONS WILL OCCUR OVER WESTERN UTAH. FLOOD WATCHES REMAIN IN EFFECT ACROSS PORTIONS OF NORTHERN AND EXTREME SOUTHWEST UTAH. SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A SECOND STRONG AND MOIST PACIFIC STORM SYSTEM WILL MOVE INTO UTAH BEGINNING LATE MONDAY NIGHT. THIS STORM WILL AFFECT THE REGION INTO EARLY WEDNESDAY. DRIER AND WARMER CONDITIONS WILL RETURN ON THURSDAY.
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.